Arkansas, 2020Flood in Arkansas, February 27 to 29, 2020
February 27 to 29, 2020 · NWS LZK · 1 event in 1 county or zone
Heavy rain brought flooding to the Cache River at Patterson again, at the end of February 2020.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to the Cache River at Patterson again, at the end of February 2020.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 27, 5:27 AM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Feb 27, 5:27 AM CST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
527 AM CST Thu Feb 27 2020
.Aviation...
Widespread VFR conditions are expected for all the terminals
today as high pressure along the gulf coast prevails. Light winds
will turn more southerly with time as the high moves off to the
east. A weak disturbance caught up in the NW flow aloft will bring
an increase in clouds, especially for the northern terminals
where a shower or two can not be ruled out. Overall confidence in
precipitation is low so VCSH will suffice.
&&
.PREV DISCUSSION...(ISSUED 332 AM CST Thu Feb 27 2020)
Short term...Thursday through Friday night
Not seeing any significant model differences this morning that would
end up having a large impact on our sensible weather. That being
said, a general blend of model solutions will be used this morning.
Satellite imagery this morning is showing clear skies from border to
border with high pressure located over South Texas. Dry conditions
are expected today with temperatures slightly warmer versus
yesterday as southerly winds return as the aforementioned high
slides along the gulf coast.
Pattern aloft remains amplified with ridging along the west coast
and subsequently broad down stream troughing over the eastern Conus.
Models remain consistent in swinging a couple of upper level
impulses through the prevailing flow that clip northern and
northeast parts of the state. Overall moisture is lacking with these
features but a few showers can not be ruled out tonight.
Temperatures will be borderline for winter precipitation tonight and
a little light snow can not be excluded in the far northeast of our
CWA. No accumulation or impacts are expected.
The remainder of the short term period will be dry with temperatures
remaining on the cool side as northwest flow aloft continues.
However, increasing low level southerly flow will bring temperatures
back up into the mid 50s to lower 60s on Friday. Overnight lows are
expected to be in the 30s.
&&
Long term...Saturday Through Wednesday
An upper low pressure system will be over the northeast U.S. with
an upper ridge over the Rockies. This ridge moves into the Plains
Saturday night and into the Great Lakes Sunday. Zonal flow will
be over much of the country Sunday then becomes southwest Monday
ahead of a low pressure system over the desert southwest. This
upper low will move through Texas and Oklahoma Tuesday and
Wednesday.
Multiple fronts will move through Arkansas during the long term
period. A warm front will move through the state Saturday. Moisture
will increase on Sunday and chances of showers will increase Sunday
afternoon and night. A cold front Monday will bring showers and
isolated thunderstorms through Tuesday. Heavy rain will be possible
on Tuesday. Temperatures will be above normal through the period.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...GOUDSWARD
Hazardous weather outlook, Feb 27, 4:03 AM CST, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
403 AM CST Thu Feb 27 2020
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-281100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
403 AM CST Thu Feb 27 2020
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
A very weak disturbance will clip northern Arkansas tonight with
widely scattered showers possible. A few snowflakes can not be
ruled out over the far northeast but no impacts are expected.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
After several days of dry weather, breezy south to southwest
winds will bring springlike temperatures and increasing moisture
early next week. This will lead to scattered showers by Monday.
Showers and thunderstorms are likely on Tuesday, with areas of heavy
rain possible. Much of the state could pick up one to three inches
of precipitation. Some strong storms can not be ruled out over the
southern part of the state with gusty winds the primary concern at
this point.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Flood, Woodruff
- When
- February 27, 7:00 AM CST to February 29, 11:59 PM CST
- Where
- Woodruff County, 0.82 mi W of Riverside to 0.14 mi NNE of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.278, -91.244
Flooding returned to the Cache River at the end of February due to heavy rain.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New York, February 27, 2020$150,000 · 3 events
- High Wind and Strong Wind in Massachusetts, February 27, 2020$20,000 · 53 kt wind · 11 events
- Winter Weather in Ohio, February 27 to 28, 202025 events
- Winter Storm in Maine, February 27 to 28, 202010 events
- Frost and Freeze in Texas, February 27, 20206 events
- Winter Weather in Pennsylvania, February 27 to 28, 20205 events
- Winter Storm in Maine, February 27, 20203 events
- High Wind in North Carolina, February 27, 202055 kt wind · 2 events
- Winter Storm in New Hampshire, February 27, 20202 events
- Winter Weather in West Virginia, February 27 to 28, 20202 events
- Winter Weather in South Dakota, February 27, 20201 event
- Winter Weather in West Virginia, February 27 to 28, 20201 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 877526.